Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 10, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at May 8, 2007, 1:27 AM CDT for Jim Hogg County, Zapata County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2007, 1:27 AM CDT (06:27 UTC)
- Expired
- May 8, 2007, 3:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
Counties Jim Hogg County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 164 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2805 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 080628 FFWBRO TXC247-505-080830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 127 AM CDT TUE MAY 8 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS... ZAPATA COUNTY IN DEEP SOUTH TEXAS... * UNTIL 330 AM CDT * AT 122 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ZAPATA...HEBBRONVILLE...RANDADO AND ESCOBA EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 2732 9952 2676 9932 2681 9895 2739 9847 $$ JS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 7, 7:15 PM CDT, 6 hours 12 minutes earlier.
Area forecast discussion, May 7, 7:15 PM CDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 715 PM CDT MON MAY 7 2007 .DISCUSSION...MINOR IMPULSE EJECTING OUT OF UPPER LOW OVER FOUR CORNERS PRODUCING TSTMS OVER THE SIERRA MADRE ORIENTAL. EXPECT THESE STORMS TO CONTINUE TO MOVE E AND WILL LIKELY HOLD TOGETHER LONG ENOUGH TO ENTER WRN CWA. ALTHOUGH BEST DYNAMICS FOR SVR CONVECTION REMAIN NW OF CWA...SUFFICIENT INSTABILITY IN PLACEWITH LI OF -6 THROUGH 06Z TO INCLUDE MENTION OF SVR. WILL UPDATE OVERNIGHT PERIODS TO REFLECT HIGHER POPS AND TSTMS OTHERWISE CURRENT FORECAST ON TRACK. && .MARINE...SURFACE WINDS WILL DECREASE TONIGHT...ALLOWING ADVISORIES TO BE DROPPED...AND LOWER WINDS AND SEAS WILL THEN BE USHERED IN FOR THE REMAINDER OF THE WEEK. EXPECT A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS LATE IN THE WEEK AND INTO THE WEEKEND AS A MID LEVEL LOW TRACKS ACROSS NORTH AND NORTHEAST TEXAS. && .AVIATION...VFR TO MVFR BKN TO OVC CEILINGS WILL CONTINUE THROUGH THE NEXT 24 HOURS WITH AN INVERSION AT AROUND 3000 FT CREATING DECKS RIGHT AT THE BOUNDARY HEIGHT. HIGH CLOUDS WILL ALSO ADVECT OVERHEAD TONIGHT AS CONVECTION TO THE WEST ERUPTS AGAIN. BREEZY CONDITIONS ARE ON TAP FOR TUESDAY. && .PREV DISCUSSION...ISSUED AT 145 PM CDT MON MAY 7 2007...TEMPERATURES WILL BE ABOVE NORMAL FOR THIS TIME OF YEAR DUE TO AMPLE AMOUNT OF SUNSHINE. WINDS WILL BE MODERATE FROM THE SOUTHEAST THROUGH THE END OF THE WEEK. THE BRO SOUNDING THIS MORNING SHOWED A PRECIP WATER OF 1.08 AND A K-INDEX OF -2. A DRY AND STABLE AIRMASS WILL CONTINUE THROUGH THE END OF THE WEEK FOR DEEP SOUTH TEXAS. AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL SLOWLY MOVE THROUGH DEEP SOUTH TEXAS ON SATURDAY CAUSING SOME ISOLATED SHOWERS OR THUNDERSTORMS. && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 55/54/MARTINEZ
Hazardous weather outlook, May 7, 7:28 PM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 728 PM CDT MON MAY 7 2007 TXZ248>257-081200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 728 PM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS OVERNIGHT AS A MINOR SHORT WAVE MOVING ACROSS SOUTH TEXAS COMBINES WITH THE MOIST AND UNSTABLE AIRMASS IN PLACE OVER THE REGION. THESE THUNDERSTORMS SHOULD BE CONFINED TO THE WESTERN PORTIONS OF DEEP SOUTH TEXAS INCLUDING ZAPATA...JIM HOGG...STARR AND HIDALGO COUNTIES. THERE IS ALSO A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A MODERATE RISK OF RIP CURRENTS IS EXPECTED TO CONTINUE THROUGH MIDWEEK ACROSS THE BEACHES OF DEEP SOUTH TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR THE WESTERN COUNTIES TONIGHT.
In the hours before
Special weather statement, May 7, 11:22 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1122 PM CDT MON MAY 7 2007 TXZ248-080530- ZAPATA- INCLUDING THE CITY OF...ZAPATA 1122 PM CDT MON MAY 7 2007 ...A STRONG THUNDERSTORM AFFECTING NORTHERN ZAPATA COUNTY... AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM MOVING EAST INTO NORTHERN ZAPATA COUNTY. FREQUENT LIGHTNING AND GUSTY WINDS OF UP TO 50 MILES PER HOUR SHOULD CONTINUE IN NORTHERN ZAPATA COUNTY THROUGH THE NEXT HOUR. THE THUNDERSTORM WILL REMAIN IN MAINLY RURAL AREAS OF THE COUNTY. 64
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.